Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 88, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2000, 8:01 PM CDT for Williams County, North Dakota. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2000, 8:01 PM CDT (01:01 UTC)
- Expired
- Jul 6, 2000, 9:05 PM CDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County Williams County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 8:30 PM CDT | Thunderstorm Wind 60 E | Williston Arpt, ND | Roof damage to a home and shed blown over. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 7:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2166 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- -0.7
- Supercell composite
- -3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 070102 SVRISN NDC105-070205- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILLISTON ND 801 PM CDT THU JUL 6 2000 THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WILLIAMS COUNTY IN NORTHWESTERN NORTH DAKOTA * UNTIL 905 PM CDT * AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES EAST OF WILLISTON... MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPRINGBROOK AT 810 PM CDT EPPING AT 815 PM CDT WHEELOCK AT 820 PM CDT THIS IS A DANGEROUS STORM! STAY INDOORS AWAY FROM WINDOWS. 06 N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:30 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 6, 3:30 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT THU JUL 6 2000 FORECAST CONCERN THROUGH PERIOD IS THUNDERSTORMS. MOST PRESSING IS THE FIRST PERIOD RISK OF SEVERE AND WITH VERY HEAVY RAIN. SEVERE WEATHER PARAMETERS ARE IN PLACE...REFERENCE SPC SEVERE WEATHER OUTLOOK DAY 1 SWODY1...ONE LIMITING FACTOR APPEARS TO BE HEIGHT OF WET BULB ZERO...ABOUT 11 KFT...WITH VERY MOIST AIR OVER REGION... DEWS ABOVE 70. IN FACT STORMS THAT ARE INDICATED AS SEVERE ON BOTH KBIS AND KMBX 88D/S ARE YIELDING REPORTS OF VERY HEAVY RAIN AND PEA SIZE HAIL. THIS WITH VIL AS HIGH AS 62. WARNING-DECISION MAKING WILL BE A TOUGH TASK THIS EVENING. ETA SHOWS STORMS DEVELOPING INTO AN MCS OVER ND OVERNIGHT. WITH THAT IN MIND WILL WORD ZONES POSSIBLY SEVERE. LOCAL K INDEX STUDY SHOWS THAT WITH THE VALUES IN PLACE TODAY VERY HEAVY RAIN SHOULD BE EXPECTED. CONCERN THEN GOES TO FLASH FLOODING DUE TO SATURATED GROUND MANY AREAS. FLASH FLOOD GUIDANCE IS IN THE 1 TO 3 INCH RANGE MOST OF CWA. WILL ISSUE WATCH FOR FLASH FLOOD...BUT WITH NO STORMS DEVELOPING YET...WILL BE CAREFUL NOT TO OVERDUE WATCH COVERAGE AREA. WILL CONFINE IT TO THE WEST FOR NOW AND UPDATE IF NEEDED. SYSTEM PULLS INTO MINNESOTA FRIDAY AND SURFACE TROF CROSSES FROM CENTRAL TO EASTERN ND. THIS ALLOWS LOWER DEW POINT AIR INTO THE WEST...BUT THE EAST HEATS UP WITH DEW ONLY FALLING TO THE LOWER 60S. UNCOMFORTABLE EAST...BUT NO STORMS EXPECTED AS SUBSIDENCE WILL BE STRONG. NEXT CHANCE STORMS SATURDAY MORNING WEST...SPREADING EAST. .BIS...FLASH FLOOD WATCH FOR WESTERN THIRD OF ND TONIGHT...TO INCLUDE CROSBY...ISN...WATFORD CITY...KILLDEER...DIK...D04...HEI ...ELGIN. JP MARTIN
In the hours before
Local storm report, Jul 6, 6:03 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
603 PM CDT THU JUL 06 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM 20 NNE TURTLE LAKE ND .88 INCH HAIL
07/06/00 MCLEAN REPORTED BY SKYWARN
STORM SPOTTER.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:34 PM CDT | Tornado Warning | BIS | Hettinger | 41 min |
| Jul 6, 7:45 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 60 min |
| Jul 6, 8:21 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 24 min |
| Jul 7, 4:17 AM CDT | Severe Thunderstorm Warning | BIS | McLean | 43 min |
| Jul 7, 5:18 AM CDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 42 min |
| Jul 7, 5:58 AM CDT | Severe Thunderstorm Warning | BIS | Wells | 47 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.